MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Model Number PNS5F130SIM
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.Potential adverse events in the labeling with the neuron intracranial access system include, but are not limited to, dissection or perforation, vessel spasm, thrombosis, intracranial hemorrhage, distal embolization, emboli, ischemia, including death.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2021-01151.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the vertebral artery using neuron select catheter 5f (5f select), a neuron max 6f 088 long sheath (neuron max), and a guidewire.During the procedure, while advancing the 5f select through the neuron max over the guidewire, the physician experienced resistance and, subsequently, noticed there was a dissection in the vertebral artery.Therefore, the 5f select, the neuron max, and the guidewire were removed.It was reported by the physician that the 5f select was ¿stiffer¿ than usual upon removal.The procedure ended at this point.It was reported by the physician that the vessel dissection was related to the 5f select and neuron max.It should be noted that there was no clinical outcome related to the vessel dissection and no action was taken to treat the dissection of the vertebral artery.Post-procedure, a thrombus formation was noted in the right femoral artery and was reported to be related to the neuron max.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 01 mfr report:3005168196-2021-01150.1.Section b.Box 2.Outcomes attributed to adverse event.This report is associated with mfr report number: 1.3005168196-2021-01151.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11874785
Report Number3005168196-2021-01150
Device Sequence Number3402108
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public00814548010236
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPNS5F130SIM
Device Catalogue NumberPNS5F130SIM
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date05/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005